Hypercalcemia From Trenbolone Use: A Case Report

Read full text
Authors: Kaitlyn C Lizardo, Sarah Merchant, Emily Drone
Cited by: 1
References: 14

Abstract

In this case, a patient presented to the emergency department (ED) with fatigue after CareNow noted abnormal laboratory results. The patient reported using trenbolone, an anabolic-androgenic steroid (AAS) often used for athletic performance enhancement or cosmetic purposes. In the ED, the patient was noted to have significant hypercalcemia (15 mg/dL) and acute kidney injury (AKI) (creatinine 6.02 mg/dL). The workup ruled out malignancy, hyperparathyroidism, and vitamin D toxicity. The patient was admitted and received intravenous fluids and pamidronate, which improved the patient's hypercalcemia and AKI. This case adds to the limited literature on metabolic and renal dysfunction associated with AAS use. Additionally, this case highlights the importance of a thorough history, including supplements and nonprescribed substances that patients may be using, as these can contribute significantly to their presentation and care.

Fields of Study & Subjects

Hormonal and reproductive studies Thyroid Disorders and Treatments Bone health and treatments

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
1
Pages
e102580–e102580
Publication date
29 January 2026
Language
EN